Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 57, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 28, 2004, 8:45 AM CDT for Pontotoc County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 8:45 AM CDT (13:45 UTC)
- Expired
- Aug 28, 2004, 10:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 71 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1855 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 281348 FFWMEM MSC115-281545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 845 AM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1045 AM CDT * AT 845 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN HAS FALLEN OVER PONTOTOC COUNTY IN THE LAST FEW HOURS. RAIN AMOUNTS BETWEEN 3 AND 4 INCHES HAVE FALLEN NEAR THE TOWN OF PONTOTOC. THE RAIN IS BEGINNING TO DIMINISH. HOWEVER...RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING. * CITIES AFFECTED THROUGH 1045 AM CDT INCLUDE... TROY...PONTOTOC...FURRS...ECRU .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3438 8883 3411 8881 3415 8911 3438 8918 $$
1 follow-up statement
000 WGUS74 KMEG 281443 FFSMEM MSC115-281545- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 937 AM CDT SAT AUG 28 2004 A FLASH FLOOD WARNING CONTINUES IN EFFECT FOR PONTOTOC COUNTY UNTIL 1045 AM CDT. RAIN IS ENDING ACROSS PONTOTOC COUNTY FOR THE TIME BEING. HOWEVER...RUNOFF FROM HEAVY RAIN THIS MORNING WILL CONTINUE TO LEAD TO THE POSSIBILITY OF FLASH FLOODING. RADAR INDICATES THE HEAVIEST RAIN OCCURRED IN AREA NORTH AND EAST OF PONTOTOC TO FURRS. AMOUNTS NEAR 4 INCHES OCCURRED IN SOME LOCATIONS. CITIES AFFECTED THROUGH 1045 AM CDT INCLUDE... PONTOTOC FURRS AND SURROUNDING LOCATIONS. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FOOT OF WATER TO FLOAT A VEHICLE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:01 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Aug 28, 3:01 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 301 AM CDT SAT AUG 28 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS WERE DIMINISHING OVER THE MIDWEST THIS MORNING. STRONG THUNDERSTORMS WERE MOVING SOUTHWARD INTO THE RED RIVER VALLEY AND THE LOW ROLLING PLAINS OF TEXAS. THESE STORMS FORMED AHEAD OF A STRONG UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT. CONVECTION WHICH FIRED OVER CENTRAL MISSOURI/ILLINOIS HAS SENT AN OUTFLOW BOUNDARY SURGING SOUTHWARD TOWARD THE MID SOUTH. THIS FEATURE IS EVIDENT ON IR SATELLITE IMAGERY AND ROUGHLY LOCATED JUST NORTH OF THE MO BOOTHEEL BISECTING PADUCAH KY. MID LEVEL CLOUDS HAVE BEEN ENHANCING SINCE MIDNIGHT OVER WEST TN AND CENTRAL AR. THE MID LEVEL CLOUDS HAVE EXTENDED SOUTHWARD INTO NORTH MS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THIS REGION OF MID LEVEL ENHANCEMENT AND WILL LIKELY PERSIST THROUGH THE DAY. WITH THE ONGOING INSTABILITY AND APPROACHING OUTFLOW BOUNDARY RAIN CHANCES TODAY WILL BE VERY HIGH. MAX TEMPERATURES WILL BE HIGHLY DEPENDENT ON CLOUD COVER AND WET GROUND. SHOWERS THAT DEVELOP WILL MOVE SLOWLY NORTH SO LOCALLY HEAVY RAIN WILL BE POSSIBLE TODAY. THE UPPER TROUGH WILL TAKE ITS TIME DRIFTING ACROSS THE MIDWEST. UNTIL IT DOES SO BY SUNDAY AFTERNOON...THE FRONT WILL REMAIN NORTH OF THE FORECAST AREA. WE WILL BRING THE FRONT INTO THE NORTHWEST PORTIONS OF THE FA MID DAY SUNDAY. UNTIL THEN A WET FORECAST IS IN STORE FOR THE REGION. AS THE FRONT PUSHES INTO CENTRAL MS/AL SKIES WILL GRADUALLY CLEAR...GIVING WAY TO DRIER AND SLIGHTLY COOLER AIR. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && AC
Hazardous weather outlook, Aug 28, 5:00 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 500 AM CDT SAT AUG 28 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-291000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 500 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE MID SOUTH REGION. STORMS THAT DEVELOP WILL MOVE SLOWLY AND LIKELY REDEVELOP OVER THE SAME AREAS. LOCALLY HEAVY RAIN WILL BE POSSIBLE TODAY AND TONIGHT CAUSING POTENTIAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN... A SLOW MOVING COLD FRONT WILL OOZE INTO THE MID SOUTH SUNDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT AS IT MOVES SOUTHWARD. THE ADDITIONAL RAINFALL COULD CAUSE FLOODING PROBLEMS ON SUNDAY. RAINFALL WILL END BY SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:05 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 40 min |
| Aug 28, 6:31 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 29 min |
| Aug 28, 6:46 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Monroe | 29 min |
| Aug 28, 2:20 PM CDT | Flash Flood Warning | MEG | Tallahatchie | 115 min |
| Aug 28, 2:34 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 41 min |
| Aug 28, 3:07 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 38 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.